Pennsylvania, 2013Damaging Wind in Pennsylvania, August 26, 2013
August 26, 2013 · NWS CLE · 1 event in 1 county or zone
A line of thunderstorms moved in off Lake Erie during the evening of August 26th. One of the thunderstorms caused wind damage with several large branches down in Lake City.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved in off Lake Erie during the evening of August 26th. One of the thunderstorms caused wind damage with several large branches down in Lake City.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 26, 4:45 PM EST, 35 minutes earlier.
Area forecast discussion, Aug 26, 4:45 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT MON AUG 26 2013
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE SOUTHEASTERN STATES THE FIRST
HALF OF THE WEEK. MEANWHILE A WEAK FRONT WILL SAG SOUTH ACROSS
THE EASTERN GREAT LAKES THIS EVENING. AN AREA OF LOW PRESSURE
WILL MOVE EAST ACROSS THE LAKES ON TUESDAY NIGHT AND DRAG A COLD
FRONT SOUTH ACROSS THE AREA ON WEDNESDAY. HIGH PRESSURE WILL
RETURN TO THE AREA FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
SOUTHEAST ACROSS LAKE ERIE INTO NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA OVER THE NEXT FEW HOURS. DECIDED TO DO AN EARLY
UPDATE TO ACCOUNT FOR THE SHOWERS AND THUNDERSTORMS. UPPED POPS TO
CATEGORICAL AS WELL IN MOST AREAS IN THE NORTHEAST AS WELL.
SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH THE COLD FRONT
SLIPPING SOUTH ACROSS THE AREA. FRONT WILL LIKELY STALL ACROSS THE
FORECAST AREA TONIGHT AND WILL KEEP A THREAT FOR SHOWERS AND
THUNDERSTORMS GOING OVERNIGHT.
REST OF THE FORECAST AREA REMAINS UNCHANGED WITH THIS UPDATE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
HAVE DECIDED TO GO WITH LIKELY POPS ALL AREAS FOR TUESDAY AS THE
AREA SHOULD FINALLY GET INTO THE NW FLOW ACTIVITY. AREA HAS BEEN
OUTLOOKED FOR SEVERE WEATHER AND THAT SEEMS REASONABLE GIVEN SHEAR
AND INSTABILITY PROFILES. STILL SOME QUESTION ON EXACT TIMING OF
THE ACTIVITY SO WILL KEEP THE FORECAST GENERIC. NEXT BIG QUESTION
IS HOW SOON THE PRECIP ENDS ON WEDNESDAY. IT APPEARS THE FRONT
WILL BE THROUGH THE AREA BY EARLY AFTERNOON. WILL DRY THINGS OUT
FROM NW TO SE DURING THE AFTERNOON AND EARLY EVENING HOURS. OTHER
QUESTION IS TEMPS...850 MB READINGS WILL REMAIN WARM TOMORROW BUT
THERE SHOULD BE EVEN MORE CLOUDS. GIVEN FACT WE WILL GET OFF TO A
MUCH WARMER START...STILL THINK READINGS WILL TOP OUT SIMILAR TO
TODAY. AFTER WEDNESDAY EVENING...IT WILL BE DRY THROUGH THE END OF
THE PERIOD. TEMPS WILL AGAIN WARM UP. PREVIOUS PACKAGE HAD A GOOD
FEEL FOR THE WARMING TREND AND HAVE NOT MADE ANY DRASTIC CHANGES.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE UPPER RIDGE IS EXPECTED TO STAY JUST FAR ENOUGH WEST TO ALLOW
WEAK UPPER DISTURBANCES TO DROP SE DOWN THE EAST SIDE OF THE RIDGE
INTO THE EASTERN GREAT LAKE AREA SAT. WITHOUT ANY DECENT SURFACE
FORCING WILL TEND TO STICK WITH SLIGHT CHANCE POPS SAT.
BY SUN THE MODELS ARE STARTING TO DIFFER MORE WITH THE ECMWF MORE
PROGRESSIVE. STILL LOOKS LIKE ONLY A SLIGHT CHANCE TO LOW CHANCE POP
SITUATION FOR NOW UNTIL THINGS BECOME A LITTLE CLEARER.
THE MODEL DIFFERENCES ARE EVEN MORE PRONOUNCED AND INFLUENTIAL BY
MON AS THE ECMWF WOULD HAVE THE FRONT EAST OF THE AREA SO THE THREAT
OF PRECIP SHOULD BE DONE. WILL SPLIT THE DIFFERENCE AND KEEP YET
ANOTHER DAY OF SLIGHT TO SMALL CHANCE POPS GOING.
TEMPS LOOK TO RUN A LITTLE ABOVE NORMAL THRU THE PERIOD...ESPECIALLY
IN THE WEST SAT AND SUN. MON MORE IN QUESTION BASED ON THE GREATER
MODEL DIFFERENCES WITH THE POSITION OF THE COLD FRONT.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
MODELS CONTINUE TO HINT THAT SOME BREAKAWAY CONVECTION WILL DRIFT SE
INTO THE AREA SOMETIME TONIGHT THRU TUE MORNING. MODEL DIFFERENCES
MAKE TIMING OF WHETHER AND WHEN THE POSSIBLE TSRA COULD BE AT ANY
GIVEN TAF SITE IS STILL TOO HARD TO NAIL DOWN SO PLAN TO STICK WITH
VICINITY FOR NOW.
WILL PROBABLY SEE MVFR FOG DEVELOP AT THE INLAND TAF SITES LAST FEW
HOURS OF THE NIGHT...THEN DISSIPATE AROUND 14Z.
OUTLOOK...MVFR POSSIBLE WITH SHRA/TSRA BR TUESDAY AFTERNOON THROUGH
WEDNESDAY.
&&
.MARINE...
A SW FLOW OF ABOUT 10 TO 20 KNOTS SHOULD PREVAIL INTO WED WHEN A LOW
WILL TRACK ACROSS THE LAKE AND SWITCH THE FLOW TO NORTH. AT THIS
TIME IT LOOKS LIKE SCA CONDITIONS WILL NOT OCCUR. WINDS WILL
DIMINISH INTO THU AND BECOME FAIRLY LIGHT AND VARIABLE AS HIGH
PRESSURE SHOULD SLOWLY DRIFT ACROSS THE LAKE INTO SAT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...KUBINA
NEAR TERM...LOMBARDY
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Aug 26, 2:09 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT MON AUG 26 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-271915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
309 PM EDT MON AUG 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TUESDAY AND TUESDAY EVENING. THE MAIN
THREAT WILL BE FROM DAMAGING STRAIGHT LINE WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Erie
- When
- August 26, 5:20 PM EST
- Where
- Erie County, 0.54 mi SSE of Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 42.013, -80.347
Several large branches were brought down from thunderstorm winds. The branches were blocking a roadway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, August 26, 20131 death · $5,000 · 2 in hail · 8 events
- Flash Flooding and Heavy Rain in Arizona, August 26, 20131 death · 3 events
- Flash Flooding and Dust Storm in Arizona, August 26 to 27, 2013$219,000 · 59 kt wind · 11 events
- Damaging Winds and Lightning Strike in Michigan, August 26, 2013$71,000 · 61 kt wind · 12 events
- Damaging Wind and Lightning Strike in New York, August 26, 2013$25,000 · 50 kt wind · 2 events
- Heat in Iowa, August 26 to 30, 201321 events
- Heat in Illinois, August 26 to 30, 201313 events
- Tornado and Hail in Minnesota, August 26, 2013EF0 · 13 events
- Damaging Winds in Wisconsin, August 26, 201352 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, August 26, 2013$5,000 · 1 in hail · 5 events
- Waterspouts in Gulf of Mexico, August 26, 20134 events
- Flash Flooding in Arizona, August 26, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475400.